MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA ASPIRE IOL; INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA ASPIRE IOL; INTRAOCULAR LENS
Model Number EA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded and therefore not available for evaluation.Additional information regarding the event was requested, but not received.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, user related factors (such as loading or handling techniques) and/or procedural factors (such as lens and inserter interaction) may have caused or contributed to the event.
 
Event or Problem Description
It was reported that upon delivery of an intraocular lens (iol) into the eye, the surgeon noticed the haptic was damaged.Under microscopic examination, the surgeon discovered the very tip of trailing haptic was missing and not in the eye, it was in the injector cartridge.The incision was enlarged to allow for removal of the iol and a successful intraoperative lens exchange was performed using a backup iol of the same model and diopter.Patient outcome is good.Additional information was requested, but not received.
 
Event or Problem Description
Additional information was received indicating the original implant was in the right eye.In the surgeon's opinion, the most likely cause of the iol damage is from the lens sticking in delivery device.

Brand Name
ENVISTA ASPIRE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd.
clearwater, FL 33759
7277246600
MDR Report Key19392775
Report Number0001313525-2024-00104
Device Sequence Number12703269
Product Code HQL
UDI-Device Identifier10757770608550
UDI-Public(01)10757770608550(17)260930(11)231001(10)3P26005
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberEA
Device Catalogue NumberEAU2000
Device Lot Number3P26005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B+L INJECTOR SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale